Alert archive / Kentucky / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 207, NWS Paducah, KY

June 10, 2003Carlisle County, Hickman County, Kentucky; Mississippi County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Jun 10, 2003, 11:14 AM CDT for Carlisle County, Hickman County, Kentucky; Mississippi County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2003, 11:14 AM CDT (16:14 UTC)
Expired
Jun 10, 2003, 12:00 PM CDT
In force
46 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Carlisle County, KY, Hickman County, KY, Mississippi County, MO

The radar

The Paducah radar (KPAH), 42 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 7:15 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2003-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2003-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1194 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:00 AM CDT, 9 hours 14 minutes earlier.

Area forecast discussion, Jun 10, 2:00 AM CDT, 9 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 AM CDT TUE JUN 10 2003

LARGE CONVECTIVE COMPLEX SEEN ON IR LOOP OVER SE NEB/NE KS/NW MO/SW
IA EARLY THIS MORNING. LEADING EDGE OF STRONG STORMS NEAR ST. JOSEPH
MO. THIS ACTIVITY WAS AHEAD OF LOW PRESSURE OVER NE NEB. CI FROM
CONVECTION SPREADING RAPIDLY SSE INTO OUR FA. MAIN FORECAST
CHALLENGE CONTINUES TO BE DAILY CHANCES OF CONVECTION...IN TERMS OF
TIMING...AND POPS.

850-300MB THICKNESS PROGS FROM ETA/AVN/NGM SUGGEST A CONTINUED SE
MOVEMENT / PROPAGATION OF CONVECTION TO OUR NW. 30 TO 40KT 850MB JET
SHOULD CONTINUE TO ADVECT LOW TROP UNSTABLE AIR NORTHWARD INTO
SYSTEM...MAINTAINING THE CONVECTION. WHAT STATE THIS CONVECTION
WILL BE IN AS IT APPROACHES/REACHES OUR CWA IS SOMEWHAT UNCERTAIN.
IT COULD UNDERGO SOME WEAKENING AS IT SHIFTS EAST OF MAIN JET AXIS.
AND IF IT DOES THAT...THE POTENTIAL EXISTS FOR BOUNDARIES FROM
OUTFLOW TO SET UP ACROSS THE FA...WHICH COULD BECOME THE FOCUS FOR
ADDITIONAL CONVECTION LATER TODAY AND THIS EVENING. SO...ZONES WILL
BE PRETTY STRAIGHT FORWARD FOR TODAY...EITHER HIGH CHANCE OR LIKELY
POPS...MUCH LIKE WHAT THE PREVIOUS SHIFT HAD. TEMPERATURES WILL BE
TRICKY AS A RESULT. WITHOUT MUCH CONFIDENCE...BEST BET IS TO BE SAFE
AND STICK CLOSE TO GUIDANCE AND PREVIOUS FCST NUMBERS.

OVER THE NEXT SEVERAL DAYS...IT MAY BECOME INCREASINGLY DIFFICULT
TO DEFINE EXACT SURFACE FRONTAL POSITIONING. LOOKING AT THE BIG
PICTURE...THE ETA/AVN/NGM SUGGEST THAT...VIA PRESSURE FIELDS...THE
FRONT WILL REMAIN JUST NORTH OF THE FA. HOWEVER...THERE MAY BE
CONSIDERABLE CONTAMINATION WITH CONVECTION AND OUTFLOWS. THE QUASI
ZONAL TO WSW FLOW WILL CONTINUE...WITH SEVERAL EMBEDDED MID LEVEL
S/WVS AND ASSOC SFC REFLECTIONS FORECAST TO MOVE ACROSS THE FA
THROUGH THE END OF THE WEEK. THUS...WE CONTINUE WITH A DAILY CHANCE
OF SHOWERS AND THUNDERSTORMS.

AS FAR AS TEMPS...PREVIOUS SHIFT NUMBERS LINED UP PRETTY WELL WITH
NEW GUIDANCE. FWC MAY BE A LITTLE TOO WARM ON WEDNESDAY...ESPECIALLY
IF THE ETA VERIFIES.

.PAH...NONE.

NOLES
Hazardous weather outlook, Jun 10, 3:50 AM CDT, 7 hours 24 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-111000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
350 AM CDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

THERE IS A RISK FOR ISOLATED SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE MAIN HAZARDS WILL BE STRONG TO SEVERE THUNDERSTORM WINDS...AND
LARGE HAIL. A FEW OF THE STORMS MAY PRODUCE VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. ISOLATED SEVERE
THUNDERSTORMS CANNOT BE RULED OUT. SOME OF THE STORMS MAY PRODUCE
VERY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND TONIGHT.

NOLES

In the hours before

Special weather statement, Jun 10, 10:54 AM CDT, 20 minutes before
ILZ075>078-080>094-KYZ001>014-MOZ076-086-087-100-107>112-114-101800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1054 AM CDT TUE JUN 10 2003

SEVERE THUNDERSTORM WATCH NUMBER 503 IS NO LONGER IN EFFECT FOR THE
FOLLOWING COUNTIES...

IN ILLINOIS...JEFFERSON...WAYNE...EDWARDS...WABASH....PERRY...
FRANKLIN...HAMILTON...WHITE...JACKSON...WILLIAMSON...SALINE...AND
GALLATIN.

IN MISSOURI...PERRY.

IN KENTUCKY...UNION.

SEVERE THUNDERSTORM WATCH NUMBER 503 REMAINS IN EFFECT UNTIL 100 PM
CDT FOR THE FOLLOWING COUNTIES...

IN ILLINOIS...UNION...JOHNSON...POPE...HARDIN...ALEXANDER...
PULASKI...AND MASSAC.

IN MISSOURI...CARTER...RIPLEY...WAYNE...BUTLER...BOLLINGER...CAPE
GIRARDEAU...STODDARD...SCOTT...MISSISSIPPI...AND NEW MADRID.

IN KENTUCKY...BALLARD...CARLISLE...HICKMAN...FULTON...MCCRACKEN...
GRAVES...MARSHALL...CALLOWAY...LIVINGSTON...LYON...TRIGG...
CRITTENDEN...AND CALDWELL.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
IF YOU ARE IN THE WATCH AREA...KEEP UP TO DATE OF THE LATEST WEATHER
INFORMATION. THESE STORMS CAN DEVELOP RAPIDLY SO THERE MAY BE
OCCASIONS WHEN ADVANCE WARNING IS NOT POSSIBLE.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 6:24 PM CDTSevere Thunderstorm WarningPAHPerry51 min
Jun 10, 6:59 PM CDTSevere Thunderstorm WarningPAHFranklin, Jackson, Jefferson46 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2003Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.